Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 209, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 15, 2016, 5:39 PM CDT for Caddo Parish, Louisiana; Harrison County, Marion County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 5:39 PM CDT (22:39 UTC)
- Expired
- Jul 15, 2016, 6:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caddo Parish, LA, Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 43 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:45 PM CDT | TSTM WND DMG | Marshall, TX | TREE ON HOME FAIR STREET. ALSO W.PINCREST CLOSED DUE TO DOWNED TREES AND LINES ACROSS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394
WUUS54 KSHV 152239
SVRSHV
LAC017-TXC203-315-152345-
/O.NEW.KSHV.SV.W.0209.160715T2239Z-160715T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
539 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CADDO PARISH IN NORTHWESTERN LOUISIANA...
HARRISON COUNTY IN NORTHEASTERN TEXAS...
MARION COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 645 PM CDT
* AT 538 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BEREA TO NEAR JEFFERSON TO NEAR MARSHALL TO
NEAR HALLSVILLE...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARSHALL...HALLSVILLE...BLANCHARD...WASKOM...JEFFERSON...
OIL CITY...MOORINGSPORT...SMITHLAND...BEREA...WOODLAWN...KARNACK...
GRAY...SCOTTSVILLE...UNCERTAIN...NESBITT...BETHANY...JONESVILLE...
LEIGH...DARCO AND CADDO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3287 9405 3270 9387 3257 9390 3241 9405
3236 9434 3246 9467 3258 9448 3271 9445
3282 9458
TIME...MOT...LOC 2238Z 270DEG 17KT 3277 9445 3271 9438 3258 9441 3251
9453
HAIL...1.00IN
WIND...60MPH
$$
121 follow-up statement
140
WWUS54 KSHV 152306
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CDT FRI JUL 15 2016
LAC017-TXC203-315-152345-
/O.CON.KSHV.SV.W.0209.000000T0000Z-160715T2345Z/
CADDO LA-HARRISON TX-MARION TX-
606 PM CDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WEST CENTRAL CADDO PARISH...EASTERN HARRISON AND EASTERN MARION
COUNTIES...
AT 605 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SMITHLAND TO NEAR KARNACK TO 6 MILES NORTHWEST OF
WASKOM TO 6 MILES SOUTHEAST OF MARSHALL...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARSHALL...BLANCHARD...WASKOM...OIL CITY...MOORINGSPORT...
SMITHLAND...KARNACK...GRAY...SCOTTSVILLE...UNCERTAIN...BETHANY...
JONESVILLE...LEIGH AND CADDO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS HARRISON COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3287 9405 3270 9387 3257 9390 3241 9405
3240 9426 3243 9433 3252 9431 3265 9426
3285 9429
TIME...MOT...LOC 2305Z 275DEG 30KT 3273 9418 3267 9411 3254 9414 3247
9426
HAIL...1.00IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:09 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 15, 4:09 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 409 PM CDT FRI JUL 15 2016 .DISCUSSION... Another complicated short term forecast...with the presence of remnant mesoscale bndrys from todays/and earlier convection Thursday evening and the approach of a weak upper level trough over the Srn Plains will play a role in convection development tonight and again Saturday. Currently seeing two areas of convection...one of which off to our west over Camp/Upshur Counties near the remnant MCV from the convection over the DFW Metroplex this morning...and another over the Ern sections of Ncntrl LA near an old outflow bndry that shifted S from Scntrl AR...and also another previous outflow bndry/sfc theta-e axis that extends in a NW to SE area from just W of ELD to RSN and ESF. Believe that the ern zones will be primarily affected this evening which will tap MLCapes of 2500-3000 J/kg and weak bulk shear. However...a weak outflow bndry drifting W from E of Homer through Bienville and Winn Parishes may help trigger additional convection farther W into NW LA with the approaching trough...with the potential for the MCV farther W to trigger convection over this same area where MLCapes are maximized. Have increased pops to mid chance for Wrn LA and tapered pops to low chance surrounding this area and slight chance pops for SE OK/Wrn sections of E TX...with the short term progs even suggesting additional redevelopment overnight over the Ern 2/3rds of the region. The extent of convection development overnight and the placement of any mesoscale bndrys Saturday morning will determine the location/extent of convection Saturday...as the trough axis slowly drifts ESE into Wrn MS/Cntrl LA/Deep E and SE TX. Have continued low chance pops for these areas Saturday...with the convection possibly diminishing from N to S with the upper trough passage. Also tapered temps back a tad over the Ern zones where the cloud cover/convection may persist...but dewpoints will be slow to mix out given the high PW/s expected to remain in place. With temps in the mid and possibly upper 90s...especially over E TX/Wrn LA...heat indices will approach 105 degrees especially over Deep E TX/Ncntrl LA. Have held off on a Heat Advisory for these areas Saturday given the potential for sct convection persisting through midday/early afternoon before diminishing. After Saturday...the Srn Plains upper ridge will begin to build E into the region late Saturday and into the Mid-South Sunday...thus tapering rain chances back considerably. Weaknesses along the srn periphery of the upper ridge...strong heating and available low/mid level moisture may result in isolated convection developing over Deep E TX/srn sections of Ncntrl LA Sunday through much of this next week. The GFS maintains much of the isolated convection mainly S of I-20...with the ECMWF/Canadian expands convection a little farther N into SW AR/NE TX. Have maintained consistency with the previous forecast and kept slight chance pops near/S of I-20...but the main story will be the heat...with increased subsidence beneath the ridge center and warm/drying soils resulting in max temps climbing into the upper 90s and possibly reaching the century mark. Given these temps and the potential for limited mixing...heat headlines may be needed for portions or much of the region by Sunday or sometime next week. Prelims to follow below... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 76 96 77 97 / 40 30 0 10 MLU 75 93 75 96 / 30 30 10 10 DEQ 72 94 74 96 / 20 20 0 0 TXK 74 95 75 97 / 40 20 0 0 ELD 74 93 74 96 / 30 30 0 10 TYR 75 96 77 98 / 20 20 0 10 GGG 74 96 76 97 / 20 20 0 10 LFK 75 97 76 97 / 20 30 10 20 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Jul 15, 12:15 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT FRI JUL 15 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1215 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ESPECIALLY OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...WHERE MULTIPLE SURFACE BOUNDARIES INTERACT WITH DAYTIME HEATING AND A COUPLE OF UPPER LEVEL DISTURBANCES THAT WILL ENTER THE REGION FROM THE WEST. MORE ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER DEEP EAST TEXAS AND NORTH LOUISIANA...WITH THESE SHOWERS AND THUNDERSTORMS POSSIBLY LINGERING TONIGHT OVER SOUTHWEST ARKANSAS AND NORTH LOUISIANA AS THE UPPER LEVEL DISTURBANCES PROGRESS THROUGH THE AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE SATURDAY...MAINLY OVER SOUTHCENTRAL ARKANSAS...NORTH LOUISIANA...AND DEEP EAST TEXAS...AS THE UPPER LEVEL DISTURBANCE LINGERS OVER THESE AREAS. RAIN CHANCES WILL BECOME MORE SCARCE AND ISOLATED SUNDAY THROUGH THURSDAY...AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO EXPAND EAST INTO THE REGION FROM THE SOUTHERN PLAINS. THIS WILL RESULT IN EVEN HOTTER TEMPERATURES SUNDAY THROUGH MUCH OF NEXT WEEK...CLIMBING TO OR EXCEEDING THE CENTURY MARK. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL APPROACH OR EXCEED 105 DEGREES EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
In the hours before
Special weather statement, Jul 15, 4:36 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 436 PM CDT FRI JUL 15 2016 LAZ004>006-152215- UNION LA-CLAIBORNE LA-LINCOLN LA- 436 PM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION...NORTHWESTERN LINCOLN AND EAST CENTRAL CLAIBORNE PARISHES UNTIL 515 PM CDT... AT 436 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BERNICE...OR 11 MILES SOUTH OF JUNCTION CITY...MOVING SOUTH AT 5 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BERNICE...COOLEY...LISBON...LILLIE...CORINTH... SHILOH AND CORNEY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3290 9288 3296 9268 3275 9254 3267 9284 TIME...MOT...LOC 2136Z 341DEG 5KT 3287 9276 12
Special weather statement, Jul 15, 4:52 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 PM CDT FRI JUL 15 2016
TXZ125-126-137-138-152230-
GREGG TX-MARION TX-HARRISON TX-UPSHUR TX-
452 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARRISON...MARION...
EASTERN UPSHUR AND NORTH CENTRAL GREGG COUNTIES UNTIL 530 PM CDT...
AT 452 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DIANA...OR 14 MILES NORTHEAST OF LONGVIEW...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LONGVIEW...MARSHALL...HALLSVILLE...JEFFERSON...ORE CITY...
EAST MOUNTAIN...CEDAR SPRINGS...DIANA...HARLETON...BEREA...
WOODLAWN...NESBITT...LASSATER AND JUDSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3289 9474 3289 9471 3288 9471 3288 9456
3286 9418 3238 9447 3240 9450 3239 9451
3258 9488
TIME...MOT...LOC 2152Z 285DEG 21KT 3271 9466
12Local storm report, Jul 15, 5:06 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
506 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 4 SSW ORE CITY 32.75N 94.74W
07/15/2016 UPSHUR TX LAW ENFORCEMENT
TREE DOWN 726 NORTH OF 259 JUST SOUTH OF ORE CITY
&&
EVENT NUMBER SHV1600634
25Local storm report, Jul 15, 5:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 8 NW ORE CITY 32.88N 94.81W
07/15/2016 UPSHUR TX LAW ENFORCEMENT
TREE DOWN ASTOR RAOD AND FM 2796
&&
EVENT NUMBER SHV1600635
25Local storm report, Jul 15, 5:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 4 SW ROCKY MOUND 32.99N 95.08W
07/15/2016 CAMP TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN ACROSS WESTERN PART
OF COUNTY
&&
EVENT NUMBER SHV1600636
MMAYEAUXLocal storm report, Jul 15, 5:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG PITTSBURG 33.00N 94.97W
07/15/2016 CAMP TX LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS CITY
&&
EVENT NUMBER SHV1600637
MMAYEAUXThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:06 PM CDT | Special Weather Statement | SHV | Caddo | 54 min |
| Jul 14, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more | 65 min |
| Jul 14, 8:34 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, LaSalle, Ouachita, Winn | 56 min |
| Jul 14, 8:41 PM CDT | Special Weather Statement | SHV | Sabine | 49 min |
| Jul 14, 9:26 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 64 min |
| Jul 14, 10:35 PM CDT | Special Weather Statement | SHV | Grant | 40 min |
| Jul 15, 2:18 PM CDT | Special Weather Statement | SHV | Jackson | 42 min |
| Jul 15, 3:13 PM CDT | Special Weather Statement | SHV | Ouachita | 47 min |
| Jul 15, 4:10 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 34 min |
| Jul 15, 4:34 PM CDT | Special Weather Statement | SHV | LaSalle | 41 min |
| Jul 15, 4:36 PM CDT | Special Weather Statement | SHV | Lincoln | 39 min |
| Jul 15, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 48 min |
| Jul 14, 8:58 PM CDT | Special Weather Statement | SHV | Shelby | 47 min |
| Jul 15, 2:53 PM CDT | Special Weather Statement | SHV | Franklin | 52 min |
| Jul 15, 2:57 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Upshur, Wood | 48 min |
| Jul 15, 4:03 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 1 more | 42 min |
| Jul 15, 4:52 PM CDT | Special Weather Statement | SHV | Harrison, Marion | 38 min |
| Jul 15, 5:01 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.